Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 121, NWS New Orleans, LA

June 21, 2004Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 21, 2004, 3:01 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2004, 3:01 PM CDT (20:01 UTC)
Expired
Jun 21, 2004, 3:45 PM CDT
In force
44 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3721 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3721 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 212001
SVRNEW
LAC077-125-212045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
259 PM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF NEW ROADS
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE

* UNTIL 345 PM CDT

* AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LARGE SEVERE THUNTHE AFTERNOON AND EVENING.

$$

AMZ470-220230-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
430 PM EDT MON JUN 21 2004

.TONIGHT...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 4 FEET. SCATTERED
EVENING THUNDERSTORMS THEN ISOLATED THUNDERSTORMS AFTER MIDNIGHT.
.TUESDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. ISOLATED
THUNDERSTORMS THEN SCATTERED THUNDERSTORMS IN THE AFTERNOON.
.TUESDAY NIGHT...SOUTHWEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 4 FEET.
SCATTERED THUNDERSTORMS THEN ISOLATED SHOWERS AND THUNDERSTORMS AFTER
MIDNIGHT.
.WEDNESDAY...WEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 4 FEET. ISOLATED
THUNDERSTORMS THEN SCATTERED THUNDERSTORMS IN THE AFTERNOON.
.WEDNESDAY NIGHT...SOUTHWEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 3 FEET.
SCATTERED THUNDERSTORMS.

.THURSDAY THROUGH SATURDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO
3 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS.

$$

AMZ472-220230-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
430 PM EDT MON JUN 21 2004

.TONIGHT...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 4 FEET. SCATTERED
EVENING THUNDERSTORMS THEN ISOLATED THUNDERSTORMS AFTER MIDNIGHT.
.TUESDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 4 FEET. SCATTERED
THUNDERSTORMS THEN NUMEROUS THUNDERSTORMS DURING THE AFTERNOON.
.TUESDAY NIGHT...SOUTHWEST WINDS 15 TO 20 KNOTS. SEAS 2 TO 4 FEET.
SCATTERED THUNDERSTORMS THEN ISOLATED SHOWERS AND THUNDERSTORMS AFTER
MIDNIGHT.
.WEDNESDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET. ISOLATED
THUNDERSTORMS THEN SCATTERED THUNDERSTORMS IN THE AFTERNOON.
.WEDNESDAY NIGHT...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO 3 FEET.
SCATTERED THUNDERSTORMS.

.THURSDAY THROUGH SATURDAY...SOUTHWEST WINDS 10 TO 15 KNOTS. SEAS 2 TO
3 FEET. ISOLATED THUNDERSTORMS THEN SCATTERED THUNDERSTORMS DURING THE
AFTERNOON AND EVENING.

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:50 PM CDT, 11 minutes earlier.

Area forecast discussion, Jun 21, 2:50 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
250 PM CDT MON JUN 21 2004

.SHORT TERM...
BETTER THAN AVERAGE THUNDERSTORM DEVELOPMENT DUE TO BAROCLINIC ZONE
PLACEMENT FROM PREVIOUS OUTFLOW PASSAGES DURING THE WEEKEND. THE
OFFSHORE CONVECTION HAS BEEN MAINTAINED THROUGHOUT THE AFTERNOON AND
THE CONVECTION OVER THE LAND HAS BEEN MORE ROBUST THAN JUST USUAL
SEA BREEZE TYPE. VILS HAVE BEEN ABOVE WARNING CRITERIA ON SEVERAL
OCCASIONS AND KMSY REPORTED A DOWNBURST? WIND GUST OF 56 KNOTS (64
MPH) EARLIER THIS AFTERNOON. DESPITE THE UNUSUALLY LARGER
COVERAGE...BELIEVE MOST WILL DISSIPATE AT SUNSET. WILL MAINTAIN 20
PERCENT FOR THE EVENING HOURS. TOMORROW CAN LOOK SOMEWHAT SIMILAR
AND WILL MAINTAIN 50 PERCENT AREAWIDE FOR TUESDAY.

&&

.LONG TERM...
TEMPERATURES SHOULD BE NEAR NORMAL WITH SOME TWEAKING DUE TO CLOUD
COVERAGE FLUCTUATIONS FROM DAY TO DAY. AN APPROACHING FRONT SHOULD
BECOME QUITE ACTIVE WITH THUNDERSTORMS LATE TUESDAY NIGHT INTO
WEDNESDAY. WILL SHOW A 70 PERCENT POP FOR WEDNESDAY AND COOLER
DAYTIME TEMPS CLOSER TO THE GFS GUIDANCE. HARD TO PRECLUDE
PRECIPATION FROM ANY DAY IN THE PACKAGE...RANGING GENERALLY FROM 40
TO 70 PERCENT EACH DAY THROUGH NEXT MONDAY.

&&

PRELIMINARY POINT NUMBERS...
MCB 72 89 72 84 / 20 50 20 70
BTR 74 91 74 85 / 20 50 20 70
MSY 76 90 76 87 / 20 50 20 70
GPT 76 90 76 87 / 20 50 20 70
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&

24
Hazardous weather outlook, Jun 21, 11:00 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 21 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-220000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA-
ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
WILKINSON-
1100 AM CDT MON JUN 21 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNON AND TONIGHT
SCATTERED TO OCCASIONALLY NUMEROUS STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY
RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR. GENERAL MOVEMENT
OF THE STORMS WILL BE TO THE NORTHEAST AT 15 MPH. MOST ACTIVITY WILL
BE DISSIPATING BY 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. WHILE ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...A STORM OR TWO MAY APPROACH SEVERE LEVELS
EACH AFTERNOON. THERE IS A MORE LIKELY CHANCE OF THUNDERSTORMS
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

24

In the hours before

Special weather statement, Jun 21, 12:43 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 PM CDT MON JUN 21 2004

LAZ060-061-211815-
ST CHARLES-UPPER JEFFERSON-
1243 PM CDT MON JUN 21 2004

...STRONG THUNDERSTORM CONTINUES MOVING ACROSS EAST BANK JEFFERSON
PARISH NEAR THE LAKESHORE...

AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER EAST BANK JEFFERSON PARISH...NEAR KENNER
AND METAIRIE AT THE LAKEFRONT...MOVING NORTHEAST AT 15 MPH. THIS
STORM PRODUCED A WIND GUST OF 64 MPH AT THE ARMSTRONG INTERNATIONAL
AIRPORT AT 1220 PM. THE STORM HAS SINCE WEAKENED...BUT MAY STILL
PRODUCE WIND GUSTS TO 40 MPH...ESPECIALLY OVER AND NEAR THE SHORELINE
OF LAKE PONTCHARTRAIN.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.

&

22
Special weather statement, Jun 21, 1:02 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
102 PM CDT MON JUN 21 2004

LAZ057-058-211830-
ST JAMES-ST JOHN THE BAPTIST-
102 PM CDT MON JUN 21 2004

...STRONG THUNDERSTORM WILL MOVE ACROSS LAKE DES ALLEMANDS
AREA THROUGH 130 PM...

AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER EXTREME SOUTHEAST ST. JAMES PARISH...
OVER LOWER VACHERIE...MOVING NORTHEAST AT 10 MPH. THIS STORM MAY
PRODUCE WIND GUSTS OF 35 TO 45 MPH ALONG WITH SMALL HAIL THROUGH
130 PM AS IT MOVES ACROSS THE SWAMPS NORTH OF LAKE DES ALLEMANDS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.

&

22
Local storm report, Jun 21, 2:24 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     KILN                    30.42N 89.43W
06/21/2004                   HANCOCK            MS   EMERGENCY MNGR

            POWER POLLS BROKEN IN KILN-DE LISLE AREA ON HIGHWAY 603

0210 PM     TSTM WND DMG     KILN                    30.42N 89.43W
06/21/2004                   HANCOCK            MS   EMERGENCY MNGR

            PEA-SIZED HAIL AND POWER LINE DOWN ON HIGHWAY 43 IN
            KILN-DE LISLE AREA

0205 PM     TSTM WND DMG     KILN                    30.42N 89.43W
06/21/2004                   HANCOCK            MS   EMERGENCY MNGR

            60 MPH WINDS...PEA-SIZED HAIL...AND POSSIBLE TORNADO
            REPORTED BY DEPUTY SHERIFF THROUGH EMA IN THE KILN-DE
            LISLE AREA ON HIGHWAY 603

&&

JV
Local storm report, Jun 21, 2:56 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
256 PM CDT MON JUN 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 N MCNEIL              30.71N 89.64W
06/21/2004  0.25 INCH        PEARL RIVER        MS   EMERGENCY MNGR

            PEA-SIZED HAIL AND FUNNEL CLOUD REPORTED NEAR EXIT 17
            NORTH OF MCNEILL ON I-59

0250 PM     HAIL             KILN                    30.42N 89.43W
06/21/2004  0.25 INCH        HANCOCK            MS   EMERGENCY MNGR

            PEA-SIZED HAIL REPORTED NEAR KILN

&&

JV

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:11 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles19 min
Jun 21, 12:39 PM CDTSpecial Marine WarningLIX51 min
Jun 21, 1:10 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Bernard35 min
Jun 21, 1:28 PM CDTSevere Thunderstorm WarningLIXAscension, Saint James32 min
Jun 21, 1:39 PM CDTSpecial Marine WarningLIX81 min
Jun 21, 1:50 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa25 min
Jun 21, 3:22 PM CDTSevere Thunderstorm WarningLIXWashington53 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.